MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812
Medical Device Problem Codes Protective Measures Problem (3015); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a hip arthroscopy, when the vulcan generator was turned on, a loud alarm noise appear and a voltage cal failure error was displayed.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.Visual inspection of the customer provided image shows a vulcan unit with voltage calibration failure displayed on the screen.There was a relationship found between the subject device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause is associated with an electrical component failure.Factors, unrelated to the manufacturing and design of the device, which could have contributed to the reported event, include connecting a shorted or defective rf wand which could result in damage to the rf pcb.No containment or corrective actions are recommended at this time.B5: updated description h6: updated codes.
 
Event or Problem Description
It was reported that during a hip arthroscopy, when the vulcan generator was turned on, a loud alarm noise occurred and a voltage cal failure error was displayed.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Visual inspection of the customer provided image shows a vulcan unit with voltage calibration failure displayed on the screen.Visual inspection observed no issues.Functional evaluation revealed no issues.The complaint was confirmed but the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Device movement and shipment could have changed the conditions that caused the reported event.No containment or corrective actions are recommended at this time.

Brand Name
VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11944591
Report Number1643264-2021-02074
Device Sequence Number19756129
Product Code GEI
UDI-Device Identifier03596010519399
UDI-Public03596010519399
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812
Device Catalogue Number7210812
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/08/2021
10/11/2021
Initial Report FDA Received Date06/06/2021
Supplement Report FDA Received Date07/30/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1